MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1060-020
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was not possible to perform a thorough analysis on the product because it was not returned to abbott vascular for investigation.There was no damage noted to the balloon catheter prior to use or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely the balloon interacted with the heavily calcified lesion such that the balloon became damaged and subsequently ruptured.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The additional armada 35 (6x40 and 7x40) are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the mid superficial femoral artery (sfa) that is ectatic with heavy calcification.No resistance was felt during advancement of the three armada 35 balloon dilatation catheters (bdc) (6x40mm, 6x20mm, and 7x40mm) individually to the lesion; however, they all ruptured during the first inflation at nominal pressure.A replacement bdc was used to complete the procedure.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6247511
Report Number2024168-2017-00388
Device Sequence Number16350897
Product Code LIT
UDI-Device Identifier08717648154683
UDI-Public(01)08717648154683(17)180630(10)50127G1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberB1060-020
Device Lot Number50127G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Initial Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1